Alert archive / Arizona / Dust Storm Warnings in 2012
Dust Storm Warning 2, NWS Phoenix, AZ
NWS Phoenix, AZ issued this dust storm warning at May 9, 2012, 4:36 PM MST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2012, 4:36 PM MST (23:36 UTC)
- Expired
- May 9, 2012, 7:00 PM MST
- In force
- 2 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
532 WWUS75 KPSR 092336 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 436 PM MST WED MAY 9 2012 AZZ023-028-100100- /O.NEW.KPSR.DS.W.0002.120509T2336Z-120510T0100Z/ GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...MESA...PHOENIX...APACHE JUNCTION... CASA GRANDE...FLORENCE 436 PM MST WED MAY 9 2012 ...DUST STORM WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. * AFFECTED AREA...SOUTHEAST VALLEY AND NORTHWEST PINAL COUNTY INCLUDING CHANDLER...GILBERT...MESA...QUEEN CREEK...SAN TAN VALLEY...AND SUN LAKES. * TIMING...GUSTY WINDS AND BLOWING DUST WILL CONTINUE THROUGH 6 PM THIS EVENING. * WINDS...SUSTAINED 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * VISIBILITY...LESS THAN ONE QUARTER MILE. * IMPACTS...LOW VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN DROP IN VISIBILITY TO NEAR ZERO. USE EXTRA CAUTION AND SLOW DOWN WHILE DRIVING...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
3 follow-up statements
470 WWUS75 KPSR 100024 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 524 PM MST WED MAY 9 2012 AZZ022-027-100200- /O.EXB.KPSR.DS.W.0002.000000T0000Z-120510T0200Z/ NORTHWEST MARICOPA COUNTY-SOUTHWEST MARICOPA COUNTY- INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG... GILA BEND 524 PM MST WED MAY 9 2012 ...DUST STORM WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * AFFECTED AREA...TONOPAH...COTTON CENTER...GILA BEND AND INTERSTATES 8 AND 10 ACROSS WESTERN MARICOPA COUNTY. * TIMING...GUSTY WINDS AND BLOWING DUST WILL CONTINUE THROUGH 6 PM THIS EVENING. * WINDS...SUSTAINED 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. * VISIBILITY...LESS THAN ONE QUARTER MILE. * IMPACTS...LOW VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN DROP IN VISIBILITY TO NEAR ZERO. USE EXTRA CAUTION AND SLOW DOWN WHILE DRIVING...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. && $$ AZZ023-028-100130- /O.CON.KPSR.DS.W.0002.000000T0000Z-120510T0100Z/ GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...MESA...PHOENIX...APACHE JUNCTION... CASA GRANDE...FLORENCE 524 PM MST WED MAY 9 2012 ...DUST STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A DUST STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * AFFECTED AREA...SOUTHEAST VALLEY AND NORTHWEST PINAL COUNTY INCLUDING CHANDLER...GILBERT...MESA...QUEEN CREEK...SAN TAN VALLEY...AND SUN LAKES. * TIMING...GUSTY WINDS AND BLOWING DUST WILL CONTINUE THROUGH 6 PM THIS EVENING. * WINDS...SUSTAINED 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * VISIBILITY...LESS THAN ONE QUARTER MILE. * IMPACTS...LOW VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN DROP IN VISIBILITY TO NEAR ZERO. USE EXTRA CAUTION AND SLOW DOWN WHILE DRIVING...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
463 WWUS75 KPSR 100052 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 552 PM MST WED MAY 9 2012 AZZ023-028-100200- /O.EXP.KPSR.DS.W.0002.000000T0000Z-120510T0100Z/ GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...MESA...PHOENIX...APACHE JUNCTION... CASA GRANDE...FLORENCE 552 PM MST WED MAY 9 2012 ...DUST STORM WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... THE DUST STORM WARNING WILL EXPIRE AT 6 PM MST THIS EVENING. GUSTY OUTFLOW WINDS HAVE DECREASED OVER THE LAST HALF HOUR AND WIDESPREAD RAINFALL HAVE DISPERSED AND CLEARED MUCH OF THE SUSPENDED DUST. THEREFORE...THE DUST STORM WARNING HAS BEEN CANCELLED. $$ AZZ022-027-100200- /O.CON.KPSR.DS.W.0002.000000T0000Z-120510T0200Z/ NORTHWEST MARICOPA COUNTY-SOUTHWEST MARICOPA COUNTY- INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG... GILA BEND 552 PM MST WED MAY 9 2012 ...DUST STORM WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A DUST STORM WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * AFFECTED AREA...TONOPAH...COTTON CENTER...GILA BEND AND INTERSTATES 8 AND 10 ACROSS WESTERN MARICOPA COUNTY. * TIMING...GUSTY WINDS AND BLOWING DUST WILL CONTINUE THROUGH 6 PM THIS EVENING. * WINDS...SUSTAINED 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. * VISIBILITY...LESS THAN ONE QUARTER MILE. * IMPACTS...LOW VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN DROP IN VISIBILITY TO NEAR ZERO. USE EXTRA CAUTION AND SLOW DOWN WHILE DRIVING...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
398 WWUS75 KPSR 100152 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 652 PM MST WED MAY 9 2012 AZZ022-027-100300- /O.EXP.KPSR.DS.W.0002.000000T0000Z-120510T0200Z/ NORTHWEST MARICOPA COUNTY-SOUTHWEST MARICOPA COUNTY- INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG... GILA BEND 652 PM MST WED MAY 9 2012 ...DUST STORM WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... THE DUST STORM WARNING FOR WESTERN MARICOPA COUNTY WILL EXPIRE AT 7 PM MST THIS EVENING. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this dust storm warning went out at May 9, 3:15 PM MST, 1 hour 21 minutes earlier.
Area forecast discussion, May 9, 3:15 PM MST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 315 PM MST WED MAY 9 2012 .SYNOPSIS... LOW PRESSURE WILL CONTINUE TO SLIDE ALONG THE ARIZONA AND MEXICO BORDER TONIGHT WITH HIGH PRESSURE BUILDING BACK INTO THE REGION BY THE WEEKEND. SEASONALLY TYPICAL TEMPERATURES WILL INCREASE BY THE END OF THE WEEK...WITH WIDESPREAD 100 DEGREE READINGS EXPECTED IN THE LOW DESERTS BY THE WEEKEND. THUNDERSTORM ACTIVITY MAY BE MORE EXTENSIVE TODAY...MAINLY EAST OF PHOENIX...AS MORE LOW LEVEL MOISTURE IS PULLED INTO THE REGION FROM THE EAST. DRY WEATHER IS ANTICIPATED FOR THE REMAINDER OF THE WEEK. && .DISCUSSION... THE UPPER LEVEL LOW WHICH HAS RESULTED IN THE INCREASED MOISTURE ALONG WITH SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS SOUTHEAST AND SOUTH CENTRAL ARIZONA WILL CONTINUE ITS TRACK OVER NORTHERN MEXICO OVER THE NEXT 36 HOURS. THUNDERSTORM DEVELOPMENT HAS BEEN MAINLY OVER TUCSONS AREA AND THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX. SOME CONVECTION OVER SOUTHERN GILA COUNTY EARLY THIS AFTERNOON WILL LIKELY BE SHORT LIVED AS IT HEADS INTO NORTHWEST PINAL AND NORTHEAST MARICOPA COUNTIES...HOWEVER OUTFLOW WINDS AND BLOWING DUST ARE LIKELY FROM THUNDERSTORMS ACROSS THE VALLEY THIS EVENING. LOOKING AT TUCSONS MORNING AND SPECIAL 18Z SOUNDINGS...THERE IS DEFINITELY AN INCREASE IN THE BOUNDARY LAYER MOISTURE WITH DEW POINTS IN THE UPPER 30S AND LOW TO MID 40S OVER MOST OF THE REGION. MODEL ANALYSIS CONTINUES TO SHOW DECENT MIXING RATIOS OVER SOUTHEAST ARIZONA WITH VALUES OVER 7G/KG AND ACROSS SOUTHERN GILA COUNTY WITH VALUES JUST OVER 5G/KG...WHICH HAS LED TO MLCAPES IN THE 500-1000 J/G RANGE. AS THE UPPER LOW EXITS TO THE SOUTHEAST AND DIURNAL HEATING CEASES...THUNDERSTORM ACTIVITY SHOULD SLOWLY WANE THROUGH THE EVENING HOURS. PROGRESSIVE TROUGH THROUGH THE NORTHERN PLAINS AND SOUTHERN CANADIAN PROVINCES WILL HAVE PULLED THE CURRENT SOUTHWEST CONUS CUTOFF SYSTEM INTO THE SOUTHERN PLAINS BY FRIDAY. RATHER FLAT SHORTWAVE RIDGING WILL BUILD THROUGH THE REGION OVER THE WEEKEND WITH H5 HEIGHTS GENERALLY EITHER SIDE OF 582DM. OPERATIONAL MODELS MAINTAIN SOME SEMBLANCE OF A HEIGHT FIELD WEAKNESS AND TROUGHING OVER THE CNTRL ROCKIES THROUGH THE BEGINNING OF NEXT WEEK...HOWEVER EFFECTS ON SENSIBLE WEATHER WITHIN THE FORECAST AREA APPEARS NEGLIGIBLE. 1000-850MB THICKNESSES INCREASE AND BECOME DIURNALLY STEADY AROUND 144DM (ALBEIT NOT QUITE AS HIGH VIA GFS FORECASTS) YIELDING TEMPERATURES IN A MUCH ABOVE AVERAGE RANGE. HAVE TRENDED HIGHS TOWARDS AND ABOVE THE WARMEST GUIDANCE MEMBERS BASED ON PAST TRENDS...WITH SEVERAL CONSECUTIVE DAYS ABOVE THE 100F THRESHOLD EXPECTED FOR LOW DESERT LOCATIONS. && .AVIATION... SOUTH CENTRAL AZ INCLUDING...KPHX...KIWA...AND KSDL... ...GUSTY OUTFLOW WINDS AND AREAS OF BLOWING DUST NEAR KIWA EARLY THIS AFTERNOON AND NEAR KPHX AND KSDL BY MID TO LATE AFTERNOON... THROUGH 20Z WED...SCT CLDS AOA 20 THSD FT...EAST TO SOUTHEAST WIND 8 TO 14 KTS...FRM 20Z WED TO 03Z THU...SOUTHEAST WIND 8 TO 15 KTS...BKN CLDS NEAR 7-8 THSD AGL...THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS EAST TO SOUTHEAST OF KSDL AND KIWA WITH A HIGH PROBABILITY OF STRONG THUNDERSTORM WIND GUSTS OR OUTFLOW BOUNDARIES SPREADING TO NEAR KIWA BY 20-21Z...KPHX BY 21-22Z...AND KSDL BY 22-23Z. THE BEST CHANCE FOR VISIBILITY RESTRICTIONS IN BLOWING DUST WILL BE AT KIWA AND KPHX. THUNDERSTORMS TO RAPIDLY DIMINISH AFTER 03Z AS SOLAR HEATING IS LOST...BEST DYNAMICS MOVE TO THE EAST...AND AIRMASS STABILIZES. SOUTHEAST CALIFORNIA...AND SOUTHWEST AZ...INCLUDING KIPL...KBLH... CIGS AOA 20 THSD FT AND TYPICAL DIURNAL WIND TRENDS THRU THE TAF FORECAST PERIOD. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SATURDAY THROUGH WEDNESDAY... STRONG HIGH PRESSURE AT THE SURFACE AND ALOFT WILL KEEP SKIES CLEAR AND TEMPERATURES ABOVE NORMAL THROUGH THE PERIOD. WIDESPREAD 100 TO 105 DEGREE READINGS ARE EXPECTED ACROSS THE LOWER DESERTS EACH AFTERNOON. GENERALLY LIGHT DIURNAL WINDS ARE EXPECTED. MINIMUM RELATIVE HUMIDITIES WILL FALL TO BETWEEN 5 AND 10 PERCENT EACH DAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...CDEWEY/MO AVIATION...PERCHA FIRE WEATHER...PERCHA
Hazardous weather outlook, May 9, 4:09 AM MST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 409 AM MST WED MAY 9 2012 AZZ024-101200- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 409 AM MST WED MAY 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF AFTERNOON AND EVENING HIGH BASED AND DRY THUNDERSTORMS. THE STORMS HAVE THE POTENTIAL TO PRODUCE STRONG AND GUSTY WINDS IN EXCESS OF 50 MPH AS WELL AS SOME BLOWING DUST IN THE LOWER ELEVATIONS. ALSO...THE STORMS CAN PRODUCE DEADLY CLOUD TO GROUND LIGHTNING. STRONG WINDS ALONG WITH RELATIVELY LOW HUMIDITIES CAN PROMOTE HIGH FIRE DANGER AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AZZ022-023-027-028-101200- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 409 AM MST WED MAY 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER THE HIGHER TERRAIN EAST OF PHOENIX...AND A FEW STORMS MAY MOVE INTO THE EASTERN DESERT FRINGES DURING THE LATE AFTERNOON OR EVENING HOURS. ALTHOUGH THE CHANCE OF STORMS MOVING INTO THE LOWER DESERTS IS RATHER SLIM THERE IS A MUCH BETTER CHANCE THAT STRONG GUSTY OUTFLOW WINDS SPREAD WESTWARD AND INTO THE SOUTH CENTRAL DESERTS...INCLUDING THE GREATER PHOENIX METROPOLITAN AREA. SOME OF THE STRONGER WIND GUSTS COULD EXCEED 45 MPH...AND PRODUCE DENSE BLOWING DUST WHICH WOULD MAKE FOR HAZARDOUS DRIVING CONDITIONS. THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO GENERATE DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, May 9, 4:08 PM MST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
408 PM MST WED MAY 9 2012
AZZ022-023-028-092345-
PINAL AZ-MARICOPA AZ-
408 PM MST WED MAY 9 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
EXTREME NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 445 PM MST
AT 405 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG OUTFLOW WINDS EXTENDING FROM NORTH OF SCOTTSDALE...TO EAST
MESA. THE WINDS SHOULD MOVE SOUTHWEST ACROSS THE PHOENIX METRO
AREA...FOLLOWED BY BRIEF HEAVY RAINS.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FALCON FIELD AIRPORT...
PARADISE VALLEY...
MESA...
TEMPE...
EAST AND CENTRAL PHOENIX...
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
LOCAL BLOWING DUST IS POSSIBLE...ESPECIALLY AS WINDS ENTER THE
SOUTHEAST VALLEY. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL
OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR
HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3381 11191 3382 11181 3372 11179 3370 11171
3350 11169 3347 11158 3321 11159 3321 11209
3322 11208 3329 11220 3325 11222 3329 11259
3378 11260 3380 11207 3393 11207 3393 11190
TIME...MOT...LOC 2304Z 069DEG 7KT 3361 11178
WOODALLLocal storm report, May 9, 4:09 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
409 PM MST WED MAY 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 5 E QUEEN CREEK 33.24N 111.56W
05/09/2012 E0.25 INCH PINAL AZ TRAINED SPOTTER
&&
EVENT NUMBER PSR1200083
MBLocal storm report, May 9, 4:16 PM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
416 PM MST WED MAY 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM DUST STORM 3 S COOLIDGE 32.94N 111.53W
05/09/2012 PINAL AZ TRAINED SPOTTER
VSBY 1 8 MILE
&&
EVENT NUMBER PSR1200084
MBLocal storm report, May 9, 4:18 PM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
418 PM MST WED MAY 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM DUST STORM 5 NE CASA GRANDE 32.94N 111.67W
05/09/2012 PINAL AZ TRAINED SPOTTER
VSBY 1 4 MILE
&&
EVENT NUMBER PSR1200085
MBLocal storm report, May 9, 4:32 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
432 PM MST WED MAY 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 1 E APACHE JUNCTION 33.40N 111.53W
05/09/2012 E0.25 INCH PINAL AZ TRAINED SPOTTER
&&
EVENT NUMBER PSR1200086
MBLocal storm report, May 9, 4:36 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
436 PM MST WED MAY 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM DUST STORM 6 NNW CASA GRANDE 32.97N 111.77W
05/09/2012 PINAL AZ TRAINED SPOTTER
ONE EIGHTH MILE VISIBILITY...35 MPH GUSTS
&&
EVENT NUMBER PSR1200087
WOODALLThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:46 PM MST | Special Weather Statement | PSR | 44 min | |
| May 9, 4:07 PM MST | Special Weather Statement | PSR | Pinal | 53 min |
| May 9, 4:08 PM MST | Special Weather Statement | PSR | Maricopa | 37 min |
| May 9, 4:20 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 40 min |
| May 9, 4:24 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 51 min |
| May 9, 4:56 PM MST | Special Weather Statement | PSR | Maricopa | 49 min |
Nearby
Dust Storm Warnings in Arizona, 2012Every dust storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.